Texas, 2004

Flash Flood and Hail in Texas, July 7, 2004

July 7, 2004 · NWS FWD · 2 events in 2 counties and zones

1 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 7, 11:55 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 7, 11:55 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1255 PM CDT WED JUL 7 2004

.UPDATE...
CELLS POPPING IN TARRANT COUNTY...WILL UP POPS METROPLEX AND
SOUTHEAST TO 50 PERCENT. UPDATE OUT SOON.
&&

.AVIATION...
AT 17Z REMNANT OUTFLOW BOUNDARY IS DRAPED JUST NORTH OF THE
METROPLEX AND LATEST MSAS INDICATES GOOD MOISTURE CONVERGENCE JUST
TO THE SOUTH OF THIS BOUNDARY.  THEREFORE EXPECT MVFR CU FIELD CIGS
TO DEVELOP OVER THE METROPLEX TAF SITES WITH CB/SHRA FORMING BTWN
18-20Z.  MCV CENTER SHOULD PROVIDE BEST UPPER LEVEL FORCING SOUTH OF
KDAL/KDFW/KFTW WHERE AIRMASS IS VERY UNSTABLE AND ONLY WEAKLY
CAPPED.  WILL INCLUDE A TEMPO TSRA GROUP FOR KACT 19-22Z AS THE MCV
SWINGS THROUGH THIS AREA.  FOR NOW WILL HOLD OFF ON ANY MENTION OF
THUNDER FOR METROPLEX TAFS...BUT WILL CONTINUE TO MONITOR.
CONVECTION SHOULD PUSH SOUTH AND EAST BY MID AFTERNOON AND VFR
CONDITIONS WILL THEN PREVAIL THROUGH 18Z THU.  TR/92

&&

.PREVIOUS UPDATE...
MCV CENTER NOW ENTERING WESTERN ZONES...MOVING SOUTHEAST. GFS DOES
NOT CATCH IT AT ALL BUT ETA AND MESOETA SEEM TO HAVE INITIALIZED IT
AND AS IT TRACKS ACROSS THEY DEVELOP POPS THIS AFTERNOON IN
SOUTHEAST ZONES. MSAS DATA SHOWS BEST INSTABILITY IN THAT AREA
ALSO...SO OUR CHANCE POPS DOWN THERE LOOKS REASONABLE. CAN NOT RULE
OUT PRECIP FOR METROPLEX YET SINCE MCV IS SORT OF A WILD CARD BUT
ATMOSPHERE IS MORE PRIME SOUTHEAST. IF CONVECTION INITIATES...SOME
MID LEVEL DRY AIR INCREASES POTENTIAL FOR DOWNBURST TYPE WINDS BUT
OVERALL SHEAR PATTERN IS PRETTY WEAK. NO ORGANIZED SEVERE EXPECTED.

TEMPS LOOK REASONABLE...BUT WHERE IT RAINS HIGHS WILL LIKELY BE
UPPER 80S INSTEAD OF 90S.     84

&&

.PREVIOUS UPDATE...
HAVE UPDATED ZONE PACKAGE TO LOWER POPS NW AS CONVECTION HAS
WEAKENED AND HAS BEEN MOVING MORE ERLY THAN SERLY. NO OTHER CHANGES
WERE MADE ATTM.
&&

.DISCUSSION...
316 AM CDT WED JUL 7 2004
SFC CDFNT LOOKS TO BE STALLED ACROSS OK THIS MORNING WITH
LITTLE...IF ANY...PRESSURE RISES BEHIND THE BOUNDARY. 00Z ETA WASHES
OUT THE BOUNDARY BY THIS AFTERNOON SO FOCUS FOR CONTINUED CONVECTION
WILL HAVE TO COME FROM SFC OUTFLOW BOUNDARIES AND POSSIBLY THE
MCV...SHOULD IT HOLD TOGETHER AND REGENERATE STORMS ACROSS OUR SRN
CWA INTO THE AFTN HOURS. CORFIDI VECTORS SUGGEST THAT AT LEAST SOME
OF THE CONVECTION TO OUR W AND NW SHOULD MAKE IT INTO OUR
CWA...PRIMARILY ACROSS THE WRN HALF. WL GO WITH PRETTY HIGH POPS NW
AND ADJUST AT THE LAST MINUTE FOR LATEST 88D CONVECTIVE TRENDS. H5
RIDGE CONTINUES TO BUILD OVER THE REGION TONIGHT AND THE NEXT
SEVERAL DAYS...BUT THE MODELS CONTINUE TO SHOW A WEAKNESS OVER SE
TEXAS. THIS MAY ALLOW SOME SEA BREEZE STORMS TO FORM AND WORK NWD
INTO OUR SRN AND SERN CWA THE NEXT COUPLE OF AFTERNOONS. TEMPS WILL
BE FAIRLY CONSISTENT WITH LOWS IN THE LOWER TO MIDDLE 70S AND HIGHS
IN THE LOWER TO MID 90S. FWC AND MAV NUMBERS CONTINUE TO BE A TAD
TOO WARM...GIVEN THE AMOUNT OF SFC MOISTURE AND EVAPOTRANSPIRATION
STILL ONGOING. WL KEEP CURRENT FCST TEMPS IN PLACE.

IN THE EXTENDED...H5 RIDGE SHOULD KEEP MOST LOCATIONS WARM AND DRY
THROUGH NEXT TUESDAY. AFTERNOON AND EARLY EVENING STORMS WILL BE
POSSIBLE ACROSS THE FAR SE ZONES AS SEA BREEZE ACTIVITY FORMS IN AN
AREA OF H5 WEAKNESS. END OF NEW 00Z GFS SERIES SHOWING H5 RIDGE
WEAKENING AND WESTERLIES MOVING AGAIN CLOSER TO N TEXAS. WHILE THIS
IS NOT OUT OF THE QUESTION...IT WOULD NOT BE CLIMATOLOGICALLY
EXPECTED.
&&

.PRELIMINARY POINT TEMP/POPS...
DALLAS-FT. WORTH, TX   92  75  94  76 /  40  20   0   0
WACO, TX               92  73  94  74 /  30  30  10   0
PARIS, TX              90  71  93  73 /  30  20   0   0
DENTON, TX             92  72  94  74 /  50  20   0   0
MCKINNEY, TX           92  74  94  75 /  30  20   0   0
DALLAS, TX             92  75  94  76 /  30  20   0   0
TERRELL, TX            92  73  93  75 /  30  30   0   0
CORSICANA, TX          91  73  94  75 /  30  30  10   0
TEMPLE, TX             92  72  95  74 /  40  40  20   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Jul 7, 9:25 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 AM CDT WED JUL 7 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1025 AM CDT WED JUL 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
OVER PORTIONS OF NORTH TEXAS AS AN UPPER LEVEL DISTURBANCE MOVES
INTO AN UNSTABLE AIRMASS RESIDING OVER THE REGION.  MOST OF THE
THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND EAST OF A PARIS TO
FORT WORTH TO KILLEEN LINE.  SOME THUNDERSTORMS MAY BECOME SEVERE
AND HAVE THE POTENTIAL TO PRODUCE DOWNBURST WINDS UP TO 60 MPH AND
NICKEL SIZED HAIL.  BRIEF HEAVY RAINFALL MAY PRODUCE LOCALIZED
FLOODING...BUT WIDESPREAD FLOODING PROBLEMS ARE NOT ANTICIPATED.  IN
ADDITION...AN ISOLATED BRIEF TORNADO CAN NOT BE RULED OUT THIS
AFTERNOON.  THUNDERSTORMS SHOULD DISSIPATE EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS
ACROSS THE FAR SOUTHEAST SECTIONS OF NORTH TEXAS FRIDAY AND SATURDAY.
A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS IS ALSO IN PLACE FOR
FAR SOUTHERN SECTIONS OF NORTH TEXAS SUNDAY THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

TR

The radar

The Dallas/Ft Worth radar (KFWS), 53 km away, was scanning. The volume nearest the first event began at 19:29 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 flash flood. Local standard time, as filed.

Hail, Dallas

When
July 7, 1:31 PM CST
Where
Dallas County, Dallas
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.767, -96.783

Occurred in downtown Dallas.

Flash Flood, Bell

When
July 7, 5:04 PM CST to 6:04 PM CST
Where
Bell County, Killeen
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Ten units of The Terrace Apartments were flooded.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412081, 5412080.